I've been on a tricyclic Anti-Depressant for the last three weeks for treatment of the various pains and tingling sensations I've had in my head. The medication was suppose to suppress the nerves affected by the multiple brain injuries I had; make my head and scalp numb so I wouldn't feel anything. Everything was working for the first week. I would take one pill each night before bed ( they would help me sleep ) the following day I would feel a drowsiness and not myself. The pills helped to alleviate the tingling and throbbing pains around my head (front and back) however after one week, the sensations would return. The second week, I would try two pills at night before bedtime. Doing so made me even more tired during the day. My reflexes slower, I felt as if I had been taken over by the pills emotionally and physically.
On two pills a night, I wanted to sleep during the day. I'm home all the time, and taking two pills each night made me want to spend all day sleeping under warm covers. And yet again, after the first week of trying two pills each night, the throbbing and tingling returned in various parts of my head. I could tell where this was going...I knew if I increased my dosage each week, it would only ware off after one week. The third week, I continued the two pills a night and the slowly reduced the number down to one, then half a pill.
The good news is after taking myself off the medication, I noticed the pain had been reduced. Maybe my body got used to taking the medications that it's learned how to suppress the pain on it's own. I haven't heard my cerebral shunt beep in three weeks. The TMD I had since my brain injuries in 2014 has been reduced. I haven't had pain inside my right ear for three weeks. I've had occasional tingling at the right top corner of my head and some throbbing pain at the front of my scalp and on the shunt valve. However, these sensations go away on their own sometimes....I was introduced to lavender chamomile body lotion and body wash which has helped me sleep a little better. The throbbing on the shunt valve returned while I am writing this post. Not as intense as before three weeks ago....I believe I'll get to see a neurosurgeon at some point this year. Maybe he/she will be able to figure out whether or not I need the anti-siphon device, which I believe might be the reason behind the shunt pain I've been feeling.